Revista de la
Unión Matemática Argentina

Volumen 50, número 1 (2009)

Roque Scarfiello (1916-2008). Norberto Fava
PDF
i-ii
A description of hereditary skew group algebras of Dynkin and Euclidean type. Olga Funes
PDF

In this work we study the skew group algebra Λ[G] when G is a finite group acting on Λ whose order is invertible in Λ. Here, we assume that Λ is a finite-dimensional algebra over an algebraically closed field k. The aim is to describe all possible actions of a finite abelian group on an hereditary algebra of finite or tame representation type, to give a description of the resulting skew group algebra for each action and finally to determinate their representation type.

1-22
A compact trace theorem for domains with external cusps. Carlos Zuppa
PDF

This paper deals with the compact trace theorem in domains Ω ⊂ R3 with external cusps. We show that if the power sharpness of the cusp is bellow a critical exponent, then the trace operator γ : H1 (Ω) → L2 (∂Ω) exists and it is compact.

23-29
Simultaneous approximation by a new sequence of Szãsz-Beta type operators. Ali J. Mohammad and Amal K. Hassan
PDF

In this paper, we study some direct results in simultaneous ap- proximation for a new sequence of linear positive operators Mn (f(t); x) of Szãsz-Beta type operators. First, we establish the basic pointwise convergence theorem and then proceed to discuss the Voronovaskaja-type asymptotic formula. Finally, we obtain an error estimate in terms of modulus of continuity of the function being approximated.

31-40
Amalgamation property in quasi-modal algebras. Sergio Arturo Celani
PDF

In this paper we will give suitable notions of Amalgamation and Super-amalgamation properties for the class of quasi-modal algebras introduced by the author in his paper Quasi-Modal algebras.

41-46
The subvariety of Q-Heyting algebras generated by chains. Laura A. Rueda
PDF

The variety QH of Heyting algebras with a quantifier [14] corresponds to the algebraic study of the modal intuitionistic propositional calculus without the necessity operator. This paper is concerned with the subvariety C of QH generated by chains. We prove that this subvariety is characterized within QH by the equations ∇(xy) ≈ ∇x ∧ ∇y and (xy) ∨ (yx) ≈ 1. We investigate free objects in C.

47-59
Approximation degree for generalized integral operators. S. Jain and R. K. Gangwar
PDF

Very recently Jain et al. [4] proposed generalized integrated Baskakov operators Vn (f,x), α > 0 and estimated some approximation properties in simultaneous approximation. In the present paper we establish the rate of convergence of these operators and its Bezier variant, for functions which have derivatives of bounded variation.

61-68
Exponents of modular reductions of families of elliptic curves. Igor E. Shparlinski
PDF

For some natural families of elliptic curves we show that "on average" the exponent of the point group of their reductions modulo a prime p grows as p1+o(1).

69-74
Exponential families of minimally non-coordinated graphs. Francisco Soulignac and Gabriel Sueiro
PDF

A graph G is coordinated if, for every induced subgraph H of G, the minimum number of colors that can be assigned to the cliques of H in such a way that no two cliques with non-empty intersection receive the same color is equal to the maximum number of cliques of H with a common vertex. In a previous work, coordinated graphs were characterized by minimal forbidden induced subgraphs within some classes of graphs. In this note, we present families of minimally non-coordinated graphs whose cardinality grows exponentially on the number of vertices and edges. Furthermore, we describe some ideas to generate similar families. Based on these results, it seems difficult to find a general characterization of coordinated graphs by minimal forbidden induced subgraphs.

75-85
Functional versions of the Caristi-Kirk theorem. Mihai Turinici
PDF

Many functional versions of the Caristi-Kirk fixed point theorem are nothing but logical equivalents of the result in question.

87-97
Hecke operators on cohomology. Min Ho Lee
PDF

Hecke operators play an important role in the theory of automorphic forms, and automorphic forms are closely linked to various cohomology groups. This paper is mostly a survey of Hecke operators acting on certain types of cohomology groups. The class of cohomology on which Hecke operators are introduced includes the group cohomology of discrete subgroups of a semisimple Lie group, the de Rham cohomology of locally symmetric spaces, and the cohomology of symmetric spaces with coefficients in a system of local groups. We construct canonical isomorphisms among such cohomology groups and discuss the compatibility of the Hecke operators with respect to those canonical isomorphisms.

99-144
Weak type (1, 1) of maximal operators on metric measure spaces. Marilina Carena
PDF

A discretization method for the study of the weak type (1, 1) for the maximal of a sequence of convolution operators on Rn has been introduced by Miguel de Guzmán and Teresa Carrillo, by replacing the integrable functions by finite sums of Dirac deltas. Trying to extend the above mentioned result to integral operators defined on metric measure spaces, a general setting containing at once continuous, discrete and mixed contexts, a caveat comes from the result in On restricted weak type (1, 1); the discrete case (Akcoglu M.; Baxter J.; Bellow A.; Jones R., Israel J. Math. 124 (2001), 285-297). There a sequence of convolution operators in l1(Z) is constructed such that the maximal operator is of restricted weak type (1, 1), or equivalently of weak type (1, 1) over finite sums of Dirac deltas, but not of weak type (1, 1). The purpose of this note is twofold. First we prove that, in a general metric measure space with a measure that is absolutely continuous with respect to some doubling measure, the weak type (1, 1) of the maximal operator associated to a given sequence of integral operators is equivalent to the weak type (1, 1) over linear combinations of Dirac deltas with positive integer coefficients. Second, for the non-atomic case we obtain as a corollary that any of these weak type properties is equivalent to the weak type (1, 1) over finite sums of Dirac deltas supported at different points.

145-159
Formulas for the Euler-Mascheroni constant. Pablo A. Panzone
PDF

We give several integral representations for the Euler-Mascheroni constant using a combinatorial identity for Σn=1N 1/[(n+x)(n+y)]. The derivation of this combinatorial identity is done in an elemental way.

161-164
2008 / LVIII Reunión anual de Comunicaciones Científicas de la Unión Matemática Argentina y XXXI Reunión de Educación Matemática.
PDF
165-166

Volumen 50, número 2 (2009)

Haar shifts, commutators, and Hankel operators. Michael Lacey
PDF

Hankel operators lie at the junction of analytic and real-variables. We will explore this junction, from the point of view of Haar shifts and commutators.

1-13
Atomic decompositions and operators on Hardy spaces. Stefano Meda, Peter Sjögren and Maria Vallarino
PDF

This paper is essentially the second authors' lecture at the CIMPA-UNESCO Argentina School 2008, Real Analysis and its Applications. It summarises large parts of the three authors' paper [MSV]. Only one proof is given. In the setting of a Euclidean space, we consider operators defined and uniformly bounded on atoms of a Hardy space Hp. The question discussed is whether such an operator must be bounded on Hp. This leads to a study of the difference between countable and finite atomic decompositions in Hardy spaces.

[MSV] S. Meda, P. Sjögren and M. Vallarino, On the H1 - L1 boundedness of operators, Proc. Amer. Math. Soc. 136 (2008), 2921-2931.

15-22
Notes on the spaces of bilinear multipliers. Oscar Blasco
PDF

A locally integrable function m(ξ, η) defined on Rn × Rn is said to be a bilinear multiplier on Rn of type (p1, p2, p3) if

A certain double integral

defines a bounded bilinear operator from Lp1(Rn) × Lp2(Rn) to Lp3(Rn). The study of the basic properties of such spaces is investigated and several methods of constructing examples of bilinear multipliers are provided. The special case where m(ξ, η) = M(ξ − η) for a given M defined on Rn is also addressed.

23-37
Transference of Lp-boundedness between harmonic analysis operators for Laguerre and Hermite settings. Jorge J. Betancor
PDF

In this paper we discuss a transference method of Lp-boundedness properties for harmonic analysis operators in the Hermite setting to the corresponding operators in the Laguerre context. As a byproduct of our procedure we obtain new characterizations of certain classes of Banach spaces and Köethe spaces.

39-49
Mixed weak type inequalities for one-sided operators and ergodic theorems. F. J. Martín-Reyes
PDF

This paper is essentially the talk I addressed in the CIMPA-UNESCO Argentina School 2008. It is about mixed weak type inequalities and it is based on a joint paper with S. Ombrosi: Francisco J. Martín-Reyes and Sheldy J. Ombrosi, Mixed weak type inequalities for one-sided operators, Q. J. Math. 60 (2009), no. 1, 63-73.

51-61
Gelfand pairs related to groups of Heisenberg type. Linda Saal
PDF

In this article we collect some known results concerning (generalized) Gelfand pairs (K, N), where N is a group of Heisenberg type and K is a subgroup of automorphisms of N. We also give new examples.

63-74
Harmonic analysis on Heisenberg nilmanifolds. Sundaram Thangavelu
PDF

In these lectures we plan to present a survey of certain aspects of harmonic analysis on a Heisenberg nilmanifold Γ\Hn. Using Weil-Brezin-Zak transform we obtain an explicit decomposition of L2(Γ\Hn) into irreducible subspaces invariant under the right regular representation of the Heisenberg group. We then study the Segal-Bargmann transform associated to the Laplacian on a nilmanifold and characterise the image of L2(Γ\Hn) in terms of twisted Bergman and Hermite Bergman spaces.

75-93
Entire solutions of the Allen-Cahn equation and complete embedded minimal surfaces. Manuel Del Pino, Michal Kowalczyk, and Juncheng Wei
PDF

We review some recent results on construction of entire solutions to the classical semilinear elliptic equation Δu + uu3 = 0 in RN. In various cases, large dilations of an embedded, complete minimal surface approximate the transition set of a solution that connects the equilibria ±1. In particular, our construction answers negatively a celebrated conjecture by E. De Giorgi in dimensions N ≥ 9.

95-107
Pointwise estimates for gradients of temperatures in terms of maximal functions. Hugo Aimar, Ivana Gómez, and Bibiana Iaffei
PDF

We give a detailed proof, in the case of one space dimension, of a pointwise upper estimate for the space gradient of a temperature. The operators involved are a one-sided Hardy-Littlewood maximal in time and the Calderón sharp maximal operator in space.

109-118
The growth of the Ap constant on classical estimates. Carlos Pérez
PDF

We survey on some recent results concerning weak and strong weighted Lp estimates for Calderón-Zygmund operators with sharp bounds when the weight satisfies the A1 condition. These questions are related to a problem posed by Muckenhoupt and Wheeden in the seventies.

119-135
A note on maximal operators associated with Hankel multipliers. Gustavo Garrigós and Andreas Seeger
PDF

Let m have compact support in (0, ∞). For 1 < p < 2d/(d + 1), we give a necessary and sufficient condition for the Lprad(Rd)-boundedness of the maximal operator associated with the radial multiplier m(|ξ|). More generally we prove a similar result for maximal operators associated with multipliers of modified Hankel transforms. The result is obtained by modifying the proof of the characterization of Hankel multipliers given by the authors in: G. Garrigós and A. Seeger. Characterizations of Hankel multipliers. Math. Ann. 342 (2008), 31-68.

137-148
Random walks and the porous medium equation. C. Cortázar, M. Elgueta, S. Martínez and J. D. Rossi
PDF

In this paper we consider a fixed initial condition u0 and we study the limit as ε → 0 of uε, the solution to the re-scaled problem

with initial condition uε(x, 0) = u0(x). Here J is a smooth non negative even function supported in the interval [−1, 1]. Moreover it is assumed that ∫ J = 1 and that J is decreasing on [0, 1].

We prove that, under adequate hypothesis on the initial condition, the limit

limε→0 uε = u

is the solution to the well known porous medium equation vt = D(v3)xx, with initial condition uε(x, 0) = u0(x) for a suitable constant D.

149-155
Multilinear singular integral operators with variable coefficients. Rodolfo H. Torres
PDF

Some recent results for bilinear or multilinear singular integrals operators are presented. The focus is on some of the results that can be viewed as natural counterparts of classical theorems in Calderón-Zygmund theory, adding to the already existing extensive literature in the subject. In particular, two different classes of operators that can be seen as bilinear counterparts of linear Calderón-Zygmund operators are considered. Some highlights of the recent progress done for operators with variable coefficients are a modulation invariant bilinear T1-Theorem and some new weighted norm inequalities.

157-174
Schwartz functions on the Heisenberg group, spectral multipliers and Gelfand pairs. Fulvio Ricci
PDF

We review recent results proved jointly with B. Di Blasio and F. Astengo. On the Heisenberg group Hn, consider the two commuting self-adjoint operators L and i−1T, where L is the sublaplacian and T is the central derivative. Their joint L2-spectrum is the so-called Heisenberg fan, contained in R2. To any bounded Borel function m on the fan, we associate the operator m(L, i−1T). The main result that we describe says that the convolution kernel of m(L, i−1T) is a Schwartz function if and only if m is the restriction of a Schwartz function on R2. We point out that this result can be interpreted in terms of the spherical transform for the convolution algebra of U(n)-invariant functions on Hn. We also describe extensions to more general situations.

175-186
Hankel operators between Hardy-Orlicz spaces and products of holomorphic functions. Aline Bonami and Benoît Sehba
PDF

For Bn the unit ball of Cn, we consider Hardy-Orlicz spaces of holomorphic functions HΦ, which are preduals of spaces of BMOA type with weight. We characterize the symbols of Hankel operators that extend into bounded operators from the Hardy-Orlicz HΦ1 into HΦ2. We also consider the closely related question of integrability properties of the product of two functions, one in HΦ1 and the other one in the dual of HΦ2.

187-199
Remarks on spectral multiplier theorems on Hardy spaces associated with semigroups of operators. Jacek Dziubański and Marcin Preisner
PDF

Let L be a non-negative, self-adjoint operator on L2(Ω), where (Ω, d, μ) is a space of homogeneous type. Assume that the semigroup {Tt}t>0 generated by −L satisfies Gaussian bounds, or more generally Davies-Gaffney estimates. We say that f belongs to the Hardy space H1L if the square function

belongs to L1(Ω, dμ), where Γ(x) = {(y, t) ∈ Ω × (0, ∞) : d(x, y) < t}. We prove spectral multiplier theorems for L on H1L.

201-215
Optimal non-linear models. Akram Aldroubi, Carlos Cabrelli, and Ursula Molter
PDF

This paper is a survey about recent results on sparse representations and optimal models in different settings. Given a set of functions, we show that there exists an optimal collection of subspaces minimizing the sum of the square of the distances between each function and its closest subspace in the collection. Further, this collection of subspaces gives the best sparse representation for the given data, in a sense defined later, and provides an optimal model for sampling in a union of subspaces.

217-225
Nota sobre la vida y obra de L. A. Santaló. A. M. Naveira y A. Reventós
PDF
227-263